MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP XLPE INSERT 49/28 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP XLPE INSERT 49/28 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 75018956
Medical Device Problem Code Misconnection (1399)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 09/14/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the femoral head dislocated from the polar xlpe liner.Head remained attached to the stem taper.Revision of femoral head and therefore liner and cemented polar shell was also changed.
 
Additional Manufacturer Narrative
Results of investigation: a dislocation of a polarcup xlpe insert was reported.No part was returned for investigation.A review of the production documentation did not detect any deviation from the standard manufacturing processes.No similar complaint was reported for this batch of products.The available medical documents were reviewed.The provided fluoroscopic image shows the dislocation.The image is of too low quality to identify possible contributing factors.Based on the available information, no thorough investigation could be performed and the root cause of the reported issue remains undetermined.There is however to the best of our knowledge no indication that the device failed to meet specifications at the time of manufacturing.No further actions have been initiated.If the explants or additional information becomes available in the future this investigation will be reopened.

Brand Name
POLARCUP XLPE INSERT 49/28 NON-CEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
oberneuhofstrasse 10d
baar, 06340
SZ  06340
MDR Report Key7958917
Report Number9613369-2018-00067
Device Sequence Number18939433
Product Code LPH
UDI-Device Identifier07611996111460
UDI-Public07611996111460
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K110135
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/01/2024
Device Catalogue Number75018956
Device Lot NumberB1711337
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/14/2018
Supplement Date Received by Manufacturer09/14/2018
Initial Report FDA Received Date10/11/2018
Supplement Report FDA Received Date12/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR
Patient Weight70